Search Discussions

Main Content

  • Amy_C
    Hi all
    I was just diagnosed in July and am on copaxone.  Has anyone experienced hair loss from copaxone or just from MS in general?  It looked like I had a hand mitt of hair in the shower, which is way beyond my normal hair shedding!! Thanks in advance
    Amy
  • JulieB
    Good Evening to All:

    I am on Rebif and Lyrica, for about two months now.  My hair felt dead - I don't know how else to explain it.  My hair-dresser did a deep moisturizing treatment, which has made a difference.  She did tell me that my new growth looks healthy, so it could be the disease that caused the majority of the problems with mine.  I am hoping to see her again in a week or two to have another treatment. 
  • Dericis2tired
    Yes its the copaxone. I advise anyone who is on an MS treatment to do your own research.  Look up the side effects.  I was floored to read some of the side effects of copaxone.  Do you have trouble walking? Foot drop is a side effect of Copaxone. Have you noticed your close relationships are becoming more strained? Agitation, anxiety, nervousness, and confusion, are all side effects of this medication. 

    We have to take responsibility for what goes into our bodies.  Because ultimately we will deal with the consequences.
  • msfish
    I do rebif shots  3 times a week and I have not had any hair loss.
  • Jamaica
    Hi,I was diagnosed in May of this year.My hair started to thin a year ago.Havent  lost anymore hair.Rebif is my course of treatment and I'm in my 5th week.Has anyone else had hair loss or hair  thining?
  • gjscad

    Jamaica wrote: Hi,I was diagnosed in May of this year.My hair started to thin a year ago.Havent  lost anymore hair.Rebif is my course of treatment and I'm in my 5th week.Has anyone else had hair loss or hair  thining?

     

    I am not on any drugs and my hair is thinning. I am going through a lot right now with this weighing on me.  Is this a permanent thing or has anyone experienced ew hair growth?

  • MzAndi
    This is an interesting question for certain Amy C,  I can tell you I am experiencing major hair thinning and loss myself.  I've had MS for 10+ years now and my thoughts had always been that it was the medicactions fault. 

    I've tried Avonex, Copaxone, Novantrone, and now am doing Gilenya ...  it's not normal to shed as much hair as I do, but I can only say that for me new hair does continue to regrow.  My hair is healthy just thinner and thinner every year.

    I'll look forward to reading other posts on this question ... good query Amy.
  • muddygirl1975

    I was diagnosed in August of 2019 and I have yet to start treatment, but I've noticed in the last 9-12 months that my hair has been thinning and progressively getting worse! I know that hair loss isn't considered a symptom of MS, but I've just heard too many complain of excessive hair loss when other symptoms started to appear. It would take a lot of convincing for me to believe that hair loss is a very underrated symptom of MS! 

    I've lost 50% of my hair in the last 6-8 months! It's been absolutely devastating! To feel the way I do on a daily basis is bad enough, to lose my hair is another pain altogether! 

  • maria1
    muddygirl1975, please get your thyroid checked, hypothryoidism is common among us with ms.
     
  • MS_Navigator_Robin

    Hi Amy,

    What a startling experience - I'm so sorry to hear about your sudden hair loss.  I've searched our database and found a number of references to hair loss, but always as a side effect of a variety of medications (Copaxone does not appear to be one of them), not as a direct result of having MS.  If your medication is the only thing that's different, though, it's certainly worth exploring - the nurses at Shared Solutions may have some helpful information for you (1-800-887-8100). 

    I hope you get more good feedback from others who have lessons drawn from experience to share!

    Take good care of yourself,
    Robin
     

     

  • FaithItTilYouMakeIt

    Hi Amy, 

    I too experienced the immense hair-loss.  I was on copaxone for about a year and a half (just recently ended to switch to tysabiri), and at the beggining I felt like I was going to have bald spots I was losing so much! But don't worry! You're body gets used to it, I'm almost positive it's just the meds. Give it 6 months more or less. :)

    -Julie

  • Avatar
    Hi all
    I was just diagnosed in July and am on copaxone.  Has anyone experienced hair loss from copaxone or just from MS in general?  It looked like I had a hand mitt of hair in the shower, which is way beyond my normal hair shedding!! Thanks in advance
    Amy
    I am on another website for MS and hair loss is talked about all the time as a side effect of Copaxone.  Good idea to report the side effect to Copaxone.  They have to report it as a side effect to the FDA.  You should hear that it is a common side effect.  I hear about it all the time.
  • Jamaica
    do you get flu like symtoms with Rebif ?
    if so,how do you deal with them?
  • triara
    Rebif can destroy iron containing compounds in the blood.  This is a known side effect my neuro mentioned.  Not sure how common it is.  I had this issue.  I first kept getting disqualified from donating at the blood bank, then my hair fell out, then I started fainting.  after a colonoscopy and upper GI to make sure that there wasn't another cause,  I got on iron supplements.  325 mg 3 times a day, then down to 1 a day..  My hair came back.  Nioxin shampoo and conditioner helped too. 
  • KimTanney
    I always take extra strength Tylenol 20 minutes or so before my injection, and I always do my injections before going to sleep.  This way I have my best chance of sleeping through symptoms. Occaisionally I will wake feeling flu-ish, but can knock that out with a little Advil or more Tylenol.  I know, more pills.  I am very happy with Rebif (3 years now) and find my most irritating side effect to be red blotches or bruising from my injector.
  • WonderWoman
    I'm glad I am not the only one that feels like maybe Copaxone has been the root of my hair loss. It's falling out alot from the front im 24 years old and have always had thick hair. Not sure if it is the meds or the MS. Hope that helps..
  • Avatar
    It's the copaxone.  MS doesn't cause hair loss.  Copaxone has a side effect of hair loss.  Sorry about that.  Some people have thick hair and don't care. 
  • WonderWoman
    Yes its the copaxone. I advise anyone who is on an MS treatment to do your own research.  Look up the side effects.  I was floored to read some of the side effects of copaxone.  Do you have trouble walking? Foot drop is a side effect of Copaxone. Have you noticed your close relationships are becoming more strained? Agitation, anxiety, nervousness, and confusion, are all side effects of this medication. 

    We have to take responsibility for what goes into our bodies.  Because ultimately we will deal with the consequences.
    WOW! Reading this really makes me fee better about my life with Copaxone.
    December will be 6 months on Copaxone and so much has changed for me. Hanging on is important and wishing for the best outcome is all i can do now..
  • Dericis2tired
    You have a good attitude about things. That is probably the most important step in healing. I am glad that this treatment has worked for you. But we are all different and being so we can't expect what works for one to work for everyone. 

    Keep in good spirits,
    Have a good day.
  • Deb_Jack
    Hi, I am glad I found this thread.  I am on Avonex, about 5 months and my hair is coming out pretty quickly, shampooing and conditioning are breaking my heart to see all the hair that is coming out.  And now I have close to a 3 months supply in the fridge, so I am going to have to stick with it.  Happy to see that everyone has mentioned 'thinning' not balding...or are we kidding ourselves?
    I have heard 2500mg of biotin will help with new hair growth, has anyone tried that?
    Thanks